Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 12, NWS Nashville, TN

March 1, 2017Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2017, 6:26 AM CST for Montgomery County, Robertson County, Tennessee. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 6:26 AM CST (12:26 UTC)
Expired
Mar 1, 2017, 7:00 AM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 6:30 AM CSTTSTM WND DMGClarksville, TN*** 1 INJ *** A LARGE TREE FELL THROUGH A MOBILE HOME ON RILEY ROAD. A 12 YEAR OLD BOY WAS INJURED. OTHER MOBILE HOMES AND CARS WERE DAMAGED AS WELL. TIME WAS ESTIMATED BY RADAR.
Mar 1, 6:31 AM CSTTSTM WND GST 626 Nw Clarksville, TNMEASURED BY CLARKSVILLE ASOS
Mar 1, 6:34 AM CSTTSTM WND DMG3 E Clarksville, TN26 REPORTS OF TREES AND POWER LINES BLOWN DOWN ACROSS CLARKSVILLE WERE RECEIVED AT THE EOC WITH 9 ROADS BLOCKED BY FALLEN TREES OR POWER POLES. TREES FELL ON HOMES ON ROSSVIEW ROAD AND PARKER DRIVE...AND ONTO A GARAGE ON DALEWOOD DRIVE. A PRESCHOOL WAS REPORTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 4:57 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS54 KOHX 011226
SVROHX
TNC125-147-011300-
/O.NEW.KOHX.SV.W.0012.170301T1226Z-170301T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
626 AM CST WED MAR 1 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Montgomery County in Middle Tennessee...
  Northwestern Robertson County in Middle Tennessee...

* Until 700 AM CST

* At 626 AM CST, severe thunderstorms were located along a line
  extending from near Fort Campbell North to 11 miles northeast of
  Erin, moving east at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Clarksville, Springfield, Adams, Cedar Hill, Palmyra and Woodlawn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.

LAT...LON 3655 8681 3635 8759 3664 8755 3665 8679
TIME...MOT...LOC 1226Z 265DEG 51KT 3663 8750 3640 8752 

HAIL...<.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
245 
WWUS54 KOHX 011241
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
641 AM CST WED MAR 1 2017

TNC125-147-011300-
/O.CON.KOHX.SV.W.0012.000000T0000Z-170301T1300Z/
Montgomery TN-Robertson TN-
641 AM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...

At 641 AM CST, severe thunderstorms were located along a line
extending from near Guthrie to 10 miles southeast of Clarksville,
moving east at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Clarksville, Springfield, Adams and Cedar Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.

LAT...LON 3639 8743 3664 8737 3665 8679 3655 8681
TIME...MOT...LOC 1241Z 265DEG 51KT 3665 8725 3642 8727 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:14 AM CST, 12 minutes earlier.

Area forecast discussion, Mar 1, 6:14 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
614 AM CST Wed Mar 1 2017

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to mention tornado watch 53
thru 01/16Z for entire mid state. Tweaked hrly temp, dewpoint,
and wind speed/direction grids. Simply, prefrontal squall line
developed and raced out ahead of sfc cold front, i.e. the 00Z EURO
solution strikes back, and is actually verifying the best now.

&&

.AVIATION...
12Z TAF DISCUSSION.

A band of strong to severe thunderstorms will move eastward near
60kt across Mid Tn this morning. Wind gusts in excess of 40kt are
expected with the storms at all sites, with locally severe gusts
over 60kt, and hail is likely. Isolated tornadoes are possible.
Main time for storms at CKV will be 12Z-14Z, for BNA 13Z-15Z, and
for CSV 15Z-18Z. Mainly MVFR conditions will be observed, but
brief IFR with the TSRA. Improvement to VFR will occur at all
sites by evening as winds become northwest with a frontal passage.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Mar 1, 5:28 AM CST, 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
528 AM CST Wed Mar 1 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-021100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
528 AM CST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A line of showers and thunderstorms, of which some of the
thunderstorms within and possible just ahead of this line could
reach strong to severe thresholds, will move across Middle
Tennessee this morning. With any strong to severe thunderstorms
that do occur, damaging winds will be the main concern, although
large hail, the formation of a few tornadoes, and brief heavy
rainfall from the stronger showers and thunderstorms resulting in
localized minor flooding could also occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested through the morning hours today.

31

In the hours before

Special weather statement, Mar 1, 5:27 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
527 AM CST WED MAR 1 2017

TNZ005-006-023>025-056-057-011215-
Hickman TN-Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-
Houston TN-Perry TN-
527 AM CST WED MAR 1 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...WESTERN
MONTGOMERY...STEWART...HOUSTON...NORTHERN PERRY...HUMPHREYS AND
CENTRAL HICKMAN COUNTIES UNTIL 615 AM CST...

At 524 AM CST, Doppler radar was tracking strong to severe
thunderstorms in west Tennessee, along a line extending from near
Sedalia to near Blue Goose. Movement was east at 65 mph.

Damaging winds are expected with these storms as they move into
Middle Tennessee beginning around 600 AM CST. Large hail will be
possible, and isolated tornadoes may occur. Warnings will likely be
issued as the storms approach.

Locations impacted include...
Dickson, Waverly, Centerville, Camden, Dover, Erin, Clarksville, New
Johnsonville, McEwen, Tennessee Ridge, Hurricane Mills, Big Rock,
Charlotte, Lobelville, Vanleer, Cumberland City, Slayden, Palmyra,
Bucksnort and Houston County Airport.

A tornado watch remains in effect until 1000 AM CST for Middle
Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8735 3569 8738
      3569 8803 3573 8803 3577 8798 3592 8793
      3594 8793 3595 8801 3597 8802 3605 8799
      3613 8792 3617 8792 3622 8795 3631 8796
      3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1124Z 268DEG 59KT 3665 8866 3575 8864

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:02 PM CSTTornado WarningOHXStewart23 min
Mar 1, 5:27 AM CSTSpecial Weather StatementOHXHickman, Houston, Humphreys, Montgomery, Stewart48 min
Mar 1, 5:54 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more36 min
Mar 1, 6:04 AM CSTSevere Thunderstorm WarningOHXHickman, Lewis, Perry41 min
Mar 1, 6:24 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 3 more36 min
Mar 1, 6:55 AM CSTSevere Thunderstorm WarningOHXDavidson, Robertson, Rutherford, Sumner, Trousdale, Williamson and 1 more35 min
Mar 1, 7:03 AM CSTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
Mar 1, 7:26 AM CSTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Rutherford and 4 more34 min
Mar 1, 7:28 AM CSTTornado WarningOHXSmith, Wilson32 min
Mar 1, 7:49 AM CSTTornado WarningOHXClay, Macon26 min
Mar 1, 7:52 AM CSTTornado WarningOHXDeKalb, Putnam, Smith23 min
Mar 1, 7:58 AM CSTSevere Thunderstorm WarningOHXCannon, Clay, DeKalb, Jackson, Macon, Overton and 5 more32 min
Mar 1, 8:12 AM CSTTornado WarningOHXJackson, Overton, Putnam33 min
Mar 1, 8:17 AM CSTSpecial Weather StatementOHXLewis28 min
Mar 1, 8:20 AM CSTSevere Thunderstorm WarningOHXClay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more25 min
Mar 1, 8:43 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Pickett, Putnam, White36 min
Mar 1, 8:45 AM CSTSpecial Weather StatementOHXLewis45 min
Mar 1, 9:42 AM CSTSpecial Weather StatementOHXHickman, Lewis33 min
Mar 1, 9:46 AM CSTSpecial Weather StatementOHXCannon, Rutherford44 min
Mar 1, 9:57 AM CSTAreal Flood AdvisoryOHXLewis, Perry, Wayne2 hr
Mar 1, 10:18 AM CSTSpecial Weather StatementOHXCannon, White42 min
Mar 1, 10:18 AM CSTSevere Thunderstorm WarningOHXLawrence, Wayne42 min
Mar 1, 10:22 AM CSTSpecial Weather StatementOHXMarshall38 min
Mar 1, 10:35 AM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson25 min
Mar 1, 10:59 AM CSTSpecial Weather StatementOHXMarshall46 min
Mar 1, 11:03 AM CSTSevere Thunderstorm WarningOHXLawrence, Wayne27 min
Mar 1, 11:27 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Wayne48 min
Mar 1, 11:43 AM CSTSpecial Weather StatementOHXBedford, Coffee47 min
Mar 1, 12:13 PM CSTSevere Thunderstorm WarningOHXGiles21 min
Mar 1, 12:18 PM CSTSpecial Weather StatementOHXCumberland27 min
Mar 1, 12:42 PM CSTSpecial Weather StatementOHXGrundy33 min
Mar 1, 12:46 PM CSTSevere Thunderstorm WarningOHXCoffee, Grundy29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.